# SDR NWAA080919995

- Difficulty date: March 11, 2008
- Submitted: March 12, 2008
- Operation: Air carrier
- Aircraft: N8978E
- Make and model: Doug DC-9-31
- Aircraft serial: 47327
- Aircraft time: 85,046 hours, 77,131 cycles
- System (JASC): 2612 · Fire Detection
- Part: Fire Detector
- Condition: Malfunctioned
- Location: Apu Bay
- Stage of operation: CL
- How discovered: O
- Nature of condition: N
- Precautionary procedure: F

## Discrepancy

THE AIRCRAFT DISPATCHED WITH LOOP A OF THE FIRE DETECTION SYSTEM ON MEL.  WHEN PASSING THROUGH FL300 THE APU FIRE WARNING INDICATIONS ILLUMINATED.  THE AMBER "LOOP B" LIGHT, THE RED "APU FIRE" LIGHT, AND BOTH THE RED "MASTER WARNING" AND THE YELLOW "MASTER CAUTION" LIGHTS ILLUMINATED.  THE APU WAS SECURED PRIOR TO FIRE INDICATIONS.  FLIGHT CREW COMPLIED WITH COM AND DISCHARGED THE NR 1 FIRE AGENT BOTTLE.  THE NR 1 "AGENT LOW" INDICATION DID NOT COME ON SO THE CREW ACTIVATED THE NR 2 AGENT BOTTLE.  THE "APU FIRE" INDICATION REMAINED EVEN AFTER BOTH BOTTLES WERE DISCHARGED.  AN EMERGENCY WAS DECLARED WITH ATC AND THE AIRCRAFT IMMEDIATELY RETURNED TO BOS. THE LANDING WAS UNEVENTFUL AND NO EVIDENCE OF FIRE HAS BEEN IDENTIFIED.  MAINTENANCE REPLACED BOTH APU FIRE AGENT BOTTLES AND VERIFIED THAT THE FIRING CIRCUITS ARE IN SERVICEABLE CONDITION.  ALSO CHECKED AGENT LOW INDICATION CIRCUIT AND NO TROUBLE WAS FOUND.  AIRCRAFT HAS RETURNED TO SERVICE.
